Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 34, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 10:07 AM EDT for Forsyth County, Georgia. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2018, 10:07 AM EDT (14:07 UTC)
- Expired
- Apr 24, 2018, 6:36 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 7.21 ft at Apr 23, 2018, 4:00 PM EDT.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
702
WGUS42 KFFC 241407
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1007 AM EDT Tue Apr 24 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-241950-
/O.NEW.KFFC.FL.W.0034.180424T1407Z-180424T1950Z/
/CMGG1.1.ER.180424T1341Z.180424T1345Z.180424T1350Z.UU/
1007 AM EDT Tue Apr 24 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Cumming.
* From this morning until this afternoon.
* At 9 AM Tuesday the stage was 6 feet...and rising.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage by the afternoon.
* At 6 feet...Flood stage is reached. Minor flooding will expand
into the natural flood plain of the creek upstream and downstream
from the gage at Atlanta Highway or Georgia Highway 9. Large
portions of the sidewalk and boardwalk of the Big Creek Greenway
will begin to flood. The areas under the Georgia 400 Highway and
McFarland Road will be covered with around one foot of water. A
portion of the sidewalk under Majors Road will be covered with
around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$3 follow-up statements
995
WGUS82 KFFC 241701
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
101 PM EDT Tue Apr 24 2018
...The Flood Warning continues for the following rivers in Georgia...
West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and
Hamilton Counties
Lookout Creek near New England affecting Dade and Hamilton
Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Big Creek near Cumming affecting Forsyth County
GAC047-TNC065-250701-
/O.EXT.KFFC.FL.W.0033.000000T0000Z-180425T1342Z/
/WCKG1.1.ER.180424T1031Z.180424T1630Z.180425T0742Z.UU/
101 PM EDT Tue Apr 24 2018
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The West Chickamauga Creek near Fort Oglethorpe.
* Until Wednesday morning.
* At 12 PM Tuesday the stage was 11.6 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11 feet.
* The creek will continue to fall to below flood stage by early
tomorrow.
* At 11 feet...Flood Stage was reached. Minor flooding began of
woodlands and fields near the creek upstream and downstream from
the gage on the Georgia Highway 146 or Cloud Springs Road bridge.
Minor flooding of the creek is ongoing further downstream
as it crosses the Tennessee border into the south East Ridge area.
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$
GAC083-TNC065-250701-
/O.EXT.KFFC.FL.W.0026.000000T0000Z-180425T1200Z/
/ENGG1.1.ER.180423T0459Z.180424T0430Z.180425T0600Z.UU/
101 PM EDT Tue Apr 24 2018
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Lookout Creek near New England.
* Until Wednesday morning.
* At 12 PM Tuesday the stage was 14 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by after
midnight tomorrow.
* At 13 feet...Minor flooding expanded along Sells Lane in Trenton...Mason Road near Rising
Fawn...and Creek Road near New England. All these roads will be closed. Also minor flooding expanded much further downstream as the creek crosses the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC313-250701-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-180427T0849Z/
/CHCG1.1.ER.180424T1118Z.180426T0600Z.180427T0249Z.UU/
101 PM EDT Tue Apr 24 2018
...Flood Warning extended until late Thursday night...The Flood
Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until late Thursday night.
* At 12 PM Tuesday the stage was 17 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 17.7 feet by early Thursday
morning. The river will fall below flood stage Thursday before
midnight.
* At 16.0 feet...Minor flooding began. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank began to flood.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC117-250227-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-180425T0227Z/
/CMGG1.1.ER.180424T1341Z.180424T1745Z.180424T2027Z.UU/
101 PM EDT Tue Apr 24 2018
...Flood Warning extended until this evening...The Flood Warning
continues for
The Big Creek near Cumming.
* Until this evening.
* At 11 AM Tuesday the stage was 6.2 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6 feet.
* At 6 feet...Flood stage was reached. Minor flooding expanded
into the natural flood plain of the creek upstream and downstream
from the gage at Atlanta Highway or Georgia Highway 9. Large
portions of the sidewalk and boardwalk of the Big Creek Greenway
began to flood. The areas under the Georgia 400 Highway and
McFarland Road would be covered with around one foot of water. A
portion of the sidewalk under Majors Road would be covered with
around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$808
WGUS82 KFFC 241845
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
245 PM EDT Tue Apr 24 2018
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-250121-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-180425T0121Z/
/CMGG1.1.ER.180424T1341Z.180424T1645Z.180424T1921Z.UU/
245 PM EDT Tue Apr 24 2018
...Flood Warning extended until this evening...The Flood Warning
continues for
The Big Creek near Cumming.
* Until this evening.
* At 1 PM Tuesday the stage was 6.2 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast to
continue.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage by late this
afternoon.
* At 6 feet...Flood stage was reached. Minor flooding would expand
into the natural flood plain of the creek upstream and downstream
from the gage at Atlanta Highway or Georgia Highway 9. Large
portions of the sidewalk and boardwalk of the Big Creek Greenway
would begin to flood. The areas under the Georgia 400 Highway and
McFarland Road would be covered with around one foot of water. A
portion of the sidewalk under Majors Road would be covered with
around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$321
WGUS82 KFFC 242236
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
636 PM EDT Tue Apr 24 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-242306-
/O.CAN.KFFC.FL.W.0034.000000T0000Z-180425T0121Z/
/CMGG1.1.ER.180424T1341Z.180424T1645Z.180424T1900Z.UU/
636 PM EDT Tue Apr 24 2018
The Flood Warning is cancelled for
The Big Creek near Cumming.
* This takes effect immediately.
* Until this evening.
* At 6PM Tuesday the stage was 4.5 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 7:30 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 24, 7:30 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 730 AM EDT Tue Apr 24 2018 ...updated for 12z aviation discussion... .AVIATION... 12Z Update... IFR to occassional LIFR cig and vsby conditions plague northern GA sites this morning with some sub ovc005 cigs and vsby of 1/2 to 1sm at a few sites...however expect conditions to improve through IFR to MVFR Cigs by 18z as some drier air works into the low levels. Surface low over central GA will shift east resulting in winds maintaining a west to northwest heading through the day into the overnight tonight. Some SHRA development is possible this afternoon however much less coverage is expected with no TS anticipated either...have included a tempo group at most north GA sites for shra this afternoon. Otherwise VFR conditions become more prevalent this afternoon and evening. //ATL Confidence...12Z Update... high on all elements 30 && .PREV DISCUSSION... /Issued 337 AM EDT Tue Apr 24 2018/ SHORT TERM /Today through Wednesday/... Short term period will be dominated by the slow moving cutoff upper level low located over Nashville TN. Winds should slowly shift out of the west for most of the area...but should be light. With all the rain and high RH airmass trapped in the low levels, some patchy fog may develop through the early morning hours and have included in the grids. Will need to watch for possibility of more widespread formation and possibly SPS or Advisory..particularly North and Northeast GA. As the low slowly works east, some drier air in the mid levels will work in from the west and southwest for areas generally south of I20. North GA looks to be socked in clouds and dreary weather for another day as the low slowly traverses east Tuesday. With some daytime heating Tue afternoon, showers should pop up across the area with chances increasing the further north you go and closer to the upper low which is supported by most of the short terms CAMS. Best chances appear in the 1pm to 5pm timeframe but will generally be limited to chance for now. Wednesday appears to be a recovery day with a short wave ridge moving over ahead of another digging trough. Near normal temps but pleasant conditions expected. 30 LONG TERM /Wednesday Night through Monday/... Active wave train pattern continues through the fcst period with the main focus on the strength and timing of two shortwaves. The first is with pretty good model consensus/consistency on swinging through the area for Thursday. Have raised pops to likely for most of CWA and included slight chance thunder mention given some progged elevated instability (also how sensitive the environment can be given any cloud breaks and increasing solar angle for this time of year). Low level shear is lacking though deep layer values are marginal enough to where we will need to monitor any strong/severe potential for more organized convection or enhanced updrafts. Should not be as much of a flooding/heavy rain issue given how progressive it looks to be. Next wave could be a bit less in amplitude though guidance has less agreement on how far south the piece of energy digs or if it cuts off going into late Friday/early Saturday. Carried general slight pops until more confidence is reached or moisture return increases. The weekend for now looks pleasant and ridge dominated. Temps rebound to back above normal with even upper 70s for most areas Sunday/Monday. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 53 74 53 / 30 20 0 20 Atlanta 69 54 70 54 / 30 20 0 20 Blairsville 64 50 64 47 / 60 40 10 20 Cartersville 68 52 69 51 / 30 20 5 30 Columbus 73 56 74 55 / 10 10 0 10 Gainesville 67 54 70 52 / 40 20 5 20 Macon 73 54 75 53 / 10 10 0 10 Rome 69 53 69 51 / 30 20 5 30 Peachtree City 70 53 71 52 / 20 20 0 20 Vidalia 76 58 77 58 / 10 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....22 AVIATION...30
Hazardous weather outlook, Apr 24, 4:03 AM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 403 AM EDT Tue Apr 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 403 AM EDT Tue Apr 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Several disturbances look to push across the area this week - the first on Thursday and the second possible for late Friday into Saturday. For now have included a slight chance of thunderstorms with the Thursday system. There is still uncertainty on timing and strength of these systems so please monitor future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 24, 10:03 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT TUE APR 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 1 NW VIDALIA 32.23N 82.43W
04/23/2018 TOOMBS GA EMERGENCY MNGR
TOOMBS COUNTY EMERGENCY MANAGER REPORTED ROOF DAMAGE TO
VIDALIA HIGH SCHOOL ALONG WITH A FEW TREES DOWN NEAR
INTERSECTION OF HWY 292 AND FOWLER STREET.
&&
EVENT NUMBER FFC1800094
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:00 PM EDT | Special Weather Statement | FFC | Emanuel | 45 min |
| Apr 23, 8:45 PM EDT | Special Weather Statement | FFC | Emanuel | 45 min |
| Apr 23, 8:53 PM EDT | Special Weather Statement | FFC | Warren | 52 min |
| Apr 23, 8:55 PM EDT | Special Weather Statement | FFC | Glascock | 50 min |
| Apr 23, 8:58 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Apr 23, 9:11 PM EDT | Special Weather Statement | FFC | Wilkes | 49 min |
| Apr 23, 9:42 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Apr 23, 9:43 PM EDT | Special Weather Statement | FFC | Glascock | 47 min |
| Apr 23, 9:46 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Apr 23, 9:58 PM EDT | Special Weather Statement | FFC | Wilkes | 47 min |
| Apr 23, 10:14 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 46 min |
| Apr 23, 10:54 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs | 51 min |
| Apr 23, 11:33 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Apr 24, 1:43 AM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Apr 24, 4:55 AM EDT | River Flood Warning | FFC | Whitfield | 71 hr |
| Apr 24, 5:34 AM EDT | River Flood Warning | FFC | Gwinnett | 6 hr |
| Apr 24, 6:58 AM EDT | River Flood Warning | FFC | Catoosa | 42 hr |
| Apr 24, 3:07 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 44 hr |
| Apr 24, 3:56 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 15 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.